A 60-year-old man presented with impaired consciousness and psychomotor agitation after a second allogeneic haematopoietic stem cell transplantation (HSCT) from a matched unrelated donor for acute myeloid leukaemia. Clinical, biological and radiological evidence suggested a diagnosis of central nervous system graft-versus-host disease (CNS-GvHD). After intrathecal infusion of methylprednisolone, the clinical symptoms as well as the radiological abnormalities disappeared. The present report illustrates the difficulties in the diagnosis and the management of CNS-GvHD, a very rare and still challenging neurological complication that can occur after allogeneic HSCT.
- haematology (incl blood transfusion)
Statistics from Altmetric.com
Contributors Conception and design, planning, conducting, drafting lead, reporting, analysis and interpretation of data and discussion: KPB. Discussion, editing, conception and design, contribution and review: FS. Discussion, radiological part and assessments: M-IV. Planning, supervision, general direction, text review and feedback: YC.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.